MAUDE Adverse Event Report: RICHARD WOLF GMBH OBTURATOR RESECTOSCOPE 22FRSTANZE

RICHARD WOLF GMBH OBTURATOR RESECTOSCOPE 22FRSTANZE
Model Number 8673022
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Device Embedded In Tissue or Plaque (3165)
Date of Event 09/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During the visual inspection, it was found that the tip of the obturator was completely separated from the shaft.Examination showed that the laser weld between the tip and the shaft was missing completely.It was also found that the tip is so loose that it does not stay in place on the shaft, for example, it falls off immediately when subjected to gravity.This would be noticed immediately by the user prior to patient use.The conclusion of the investigation is that a production error is indicated.The laser welding stage was not carried out (manufacturing step not executed).An examination of the production records for the lot 1329177 does not indicate any other non-conformities, anomalies or deviations from specification.It was established that only the lot 1329177 (a total of (b)(4) items, production date 07.11.2016) is potentially affected.A search of the complaints database was undertaken for the period 01.01.2015 to 17.09.2019.During this period, (b)(4) obturators (8673022) were sold in total, and there were no similar cases.This is the only complaint for this product since the product was introduced.A negative trend is or systemic issue is not discernible.The available information indicates that this case is an isolated incident.In the risk assessment d5 r02, the present complaint case is assigned to gfus id 6.1.2.3 and thus to the hazard due to a non-usable product resulting from a manufacturing error.Based on the size and shape of the obturator tip, and under close clinical observation of the patient, should the tip detach from the obturator shaft, this would be immediately obvious to the clinical staff, who would react accordingly to exclude the instrument from patient use prior to clinical use, or remove the part from the patient and replace the instrument as necessary if this should occur during a procedure.The root cause is a human error resulting from not following the assembly work instructions / test and inspection plan.The responsible production employees have been made aware of the complaint and re-educated on the work instructions.The current test and inspection plan for this obturator does not include a specific step to check the integrity of the laser weld.To prevent this issue from recurring, the test and inspection plan is currently in the process of being updated to ensure the laser welding step is performed and documented and that the integrity of the weld is also checked and documented.The detected defect does not describe a general product problem, negative trend or previously unknown hazards.The problem represents an individual human error.A systemic problem is not identifiable and the warnings according to the problem described by the customer in the operating manual ga-d366 are considered to be sufficient.No further investigation or action by the manufacture is warranted in addition to updating the test and inspection plan for the obturator production, re-educating the production operators on the updates, and continuing to monitor customer complaints for this issue.
 
Event or Problem Description
Richard wolf (b)(4) was informed by richard wolf k.K.On september 17, 2019, that the tip of the obturator used by the customer for about a year became loose.The detached tip fell into the patient's body but was removed without affecting the patient.The date of event was (b)(6) 2019.

Brand Name
OBTURATOR RESECTOSCOPE 22FRSTANZE
Common Device Name
OBTURATOR RESECTOSCOPE 22FRSTANZE
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
MDR Report Key9696380
Report Number9611102-2019-00026
Device Sequence Number1809997
Product Code FJL
UDI-Device Identifier04055207019528
UDI-Public04055207019528
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 09/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8673022
Device Catalogue Number8673022
Device Lot Number1329177
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2019
Initial Report FDA Received Date02/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;